MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MRH TIB ROT COMP XS-XL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH MRH TIB ROT COMP XS-XL; PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 6481-2-100
Medical Device Problem Codes Degraded (1153); Material Deformation (2976)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left knee was revised due to wear of the poly component.Possible cause or contributor for wear not reported.Patient's activity level is unknown.Patient was revised to poly component of the same catalog number.Rep reported that no further information will be released by the hospital or surgeon.
 
Additional Manufacturer Narrative
An event regarding damage involving an mrh tibial component was reported.The event was confirmed by mar review.Method & results: device evaluation and results: visual inspection indicated that damage on the proximal surface of the tibial rotating component likely occurred from contact with the femoral component.Scratching on the proximal and distal surfaces of the tibial rotating component is consistent with damage from explantation.A material analysis report concluded: damage was observed on the axle and tibial rotating component, consistent with in-service use.Damage on the tibial rotating component likely occurred from contact with the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusions: it was reported that the patient was revised due to wear of the poly components however the reported mrh tibial component was also revised.A material analysis report concluded: damage was observed on the axle and tibial rotating component, consistent with in-service use.Damage on the tibial rotating component likely occurred from contact with the femoral component.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MRH TIB ROT COMP XS-XL
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8905516
Report Number0002249697-2019-02883
Device Sequence Number2731197
Product Code KRO
UDI-Device Identifier07613327045208
UDI-Public07613327045208
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K002552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6481-2-100
Device Catalogue Number64812100
Device Lot Number022702
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date02/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age25 YR